[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 18, Issue 4 (winter 2019) ::
J Ardabil Univ Med Sci 2019, 18(4): 515-518 Back to browse issues page
Topiramate-Associated Acute, Secondary Angle-Closure Glaucoma and Myopia in Patient Admitted to Alavi Hospital in Ardabil: a Case Report
Yousef Fekri, Habib Ojaghi
Department of Ophthalmology, Faculty of Medicine, Ardabil University of Medical Sciences, Ardabil, Iran
Abstract:   (1124 Views)
Background: Topiramate, is an oral sulfonamide medication that is increasingly used for treating headache. We report a rare case of bilateral myopia and acute, secondary angle closure glaucoma following use of topiramate.
Case history: A 33 year-old woman, who referred to emergency ward of Alavi hospital in Ardabil, with bilateral painful loss of visual acuity following one week after starting topiramate. Her uncorrected visual acuity was two meter counting finger in both eyes. The patient had complete vision before administration of topiramate. At present, the eye refractive error was -6.00 diopters.The right and left intraocular pressure was 50 mm Hg OD and 45 mmHg OS respectively. Slit examination revealed conjunctival injection, corneal edemaand shallow anterior chambers. The patient had a history of taking topiramate tablets one week earlier. Topiramate was discontinued and she was treated with anti-glaucoma and cycloplegic drugs. Intraocular pressure and refractive errors were normalized within 3 days and 2 weeks, respectively.
Conclusion: Topiramate can cause acute angle-closure glaucoma and myopia even at low doses or for a short period usage.
 
Keywords: Acute Angle Closure Glaucoma, Myopia, Topiramate
Full-Text [PDF 71 kb]   (318 Downloads)    
Type of Study: case report | Subject: چشم پزشکی
Received: 2018/06/20 | Accepted: 2018/12/21 | Published: 2018/12/31
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA



XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Fekri Y, Ojaghi H. Topiramate-Associated Acute, Secondary Angle-Closure Glaucoma and Myopia in Patient Admitted to Alavi Hospital in Ardabil: a Case Report . J Ardabil Univ Med Sci. 2019; 18 (4) :515-518
URL: http://jarums.arums.ac.ir/article-1-1461-en.html


Volume 18, Issue 4 (winter 2019) Back to browse issues page
مجله دانشگاه علوم پزشکی اردبیل Journal of Ardabil University of Medical Sciences
Persian site map - English site map - Created in 0.09 seconds with 31 queries by YEKTAWEB 3977